Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 20, NWS Nashville, TN

April 5, 2003Van Buren County, Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 5, 2003, 2:29 AM CST for Van Buren County, Warren County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2003, 2:29 AM CST (08:29 UTC)
Expired
Apr 5, 2003, 3:00 AM CST
In force
31 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Van Buren County, TN, Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2003-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2003-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1470 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 050829
SVRBNA
TNC175-177-050900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
228 AM CST SAT APR 5 2003

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAN BUREN COUNTY IN TENNESSEE
  WARREN COUNTY IN TENNESSEE

* UNTIL 300 AM CST

* AT 220 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 20 MILES WEST OF SPENCER...OR 5 MILES NORTHWEST
  OF MCMINNVILLE...MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPENCER AROUND 240 AM CST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

&&

LAT...LON 3583 8576 3566 8577 3561 8539 3580 8528

$$
GIRODO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 1:03 AM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 5, 1:03 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
103 AM CST SAT APR 5 2003

SEVERE THUNDERSTORM WATCH HAS EXPIRED. HOWEVER...STRONG TSTMS MOVING
ACROSS THE MID STATE AT THIS TIME. SO FAR...SMALL HAIL AND WIND
GUSTS OF UP TO 40 MPH ARE IN ASSOCIATION WITH THESE STORMS. FOR THE
FORECAST...WILL UPDATE AND REMOVE THE WATCH. OTHERWISE...WILL KEEP
POPS ELEVATED AT THE CATEGORICAL LEVEL.

.BNA...NONE.

21
Hazardous weather outlook, Apr 4, 9:30 AM CST, 16 hours 59 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-042300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
930 AM CST FRI APR 4 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

LATE THIS EVENING A COLD FRONT WILL ENTER WESTERN MIDDLE TENNESSEE.
THERE WILL BE A MODERATE RISK OF SEVERE THUNDERSTORMS WITH DAMAGING
WINDS AND LARGE HAIL OVER NORTHWEST MIDDLE TENNESSEE...WITH A SLIGHT
RISK ELSEWHERE. THE BEST TIME FOR SEVERE WEATHER IN MIDDLE TENNESSEE
WILL EXIST FROM 8 PM THROUGH 6 AM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE EARLY MONDAY.
ALONG AND AHEAD OF THIS FRONT THERE WILL BE A SLIGHT RISK OF
SEVERE THUNDERSTORMS SUNDAY NIGHT AND EARLY MONDAY.

.SPOTTER INFORMATION STATEMENT...
TONIGHT...ACTIVATION OF SPOTTER GROUPS...HAM RADIO OPERATORS AND
EMERGENCY MANAGERS MAY BE NEEDED.

BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 12:25 AM CSTSevere Thunderstorm WarningOHXCheatham, Dickson65 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.